Open Access
Translator Disclaimer
Spring 2012 Transversality of holomorphic mappings between real hypersurfaces in complex spaces of different dimensions
Peter Ebenfelt, Duong Ngoc Son
Illinois J. Math. 56(1): 33-51 (Spring 2012). DOI: 10.1215/ijm/1380287458

Abstract

We consider holomorphic mappings $H$ between a smooth real hypersurface $M\subset\mathbb{C}^{n+1}$ and another $M'\subset\mathbb{C}^{N+1}$ with $N\geq n$. We provide conditions guaranteeing that $H$ is transversal to $M'$ along all of $M$. In the strictly pseudoconvex case, this is well known and follows from the classical Hopf boundary lemma. In the equidimensional case ($N=n$), transversality holds for maps of full generic rank provided that the source is of finite type in view of recent results by the authors (see also a previous paper by the first author and L. Rothschild). In the positive codimensional case ($N>n$), the situation is more delicate as examples readily show. In recent work by S. Baouendi, the first author, and L. Rothschild, conditions were given guaranteeing that the map $H$ is transversal outside a proper subvariety of $M$, and examples were given showing that transversality may fail at certain points.

One of the results in this paper implies that if $N\le 2n-2$, $M'$ is Levi-nondegenerate, and $H$ has maximal rank outside a complex subvariety of codimension $2$, then $H$ is transversal to $M'$ at all points of $M$. We show by examples that this conclusion fails in general if $N\geq 2n$, or if the set $W_{H}$ of points where $H$ is not of maximal rank has codimension one. We also show that $H$ is transversal at all points if $H$ is assumed to be a finite map (which allows $W_{H}$ to have codimension one) and the stronger inequality $N\leq 2n-3$ holds, provided that $M$ is of finite type.

Citation

Download Citation

Peter Ebenfelt. Duong Ngoc Son. "Transversality of holomorphic mappings between real hypersurfaces in complex spaces of different dimensions." Illinois J. Math. 56 (1) 33 - 51, Spring 2012. https://doi.org/10.1215/ijm/1380287458

Information

Published: Spring 2012
First available in Project Euclid: 27 September 2013

zbMATH: 1293.32043
MathSciNet: MR3117016
Digital Object Identifier: 10.1215/ijm/1380287458

Subjects:
Primary: 32H02 , 32V30

Rights: Copyright © 2012 University of Illinois at Urbana-Champaign

JOURNAL ARTICLE
19 PAGES


SHARE
Vol.56 • No. 1 • Spring 2012
Back to Top